MAUDE Adverse Event Report: KI MOBILITY, LLC LIBERTY; MECHANICAL WHEELCHAIR

KI MOBILITY, LLC LIBERTY; MECHANICAL WHEELCHAIR
Model Number LIBERTY
Medical Device Problem Code Missing Information (4053)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 10/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
While the chair was being tilted, the end user's finger was injured by being pinched near the wheel lock.End user's hand was in the area of the frame/wheel lock when being tilted.Alleged event occurred at (b)(6) facility during rehab.As part of the investigation, it was determined that the owner's manual includes warnings of the pinch points in question and was provided to the end users' caregiver at delivery of the wheelchair.
 
Additional Manufacturer Narrative
An incident occurred on (b)(6) 2022 that resulted in a compression of the distal phalanges when the patients finger was trapped between the bumper, seat frame and the seat frame or between the bumper, seat frame mount and seat frame during tilt positioning.Due to the severity of the alleged incident, this report is being filed while the investigation is underway.
 
Event or Problem Description
 
Additional Manufacturer Narrative
It was determined by the investigation of this adverse event that additional pinch point labeling was needed to warn users of an originally unrecognized potential hazard.An eco was initiated, two additional pinch point labels were added to the device, and additional pinch point warnings were added to the owner's manual for the device.

Brand Name
LIBERTY
Common Device Name
MECHANICAL WHEELCHAIR
Manufacturer (Section D)
KI MOBILITY, LLC
5201 woodward drive
stevens point WI 54481
Manufacturer (Section G)
KI MOBILITY, LLC
5201 woodward dr.
stevens point WI 54481
Manufacturer Contact
5201 woodward dr.
stevens point, WI 54481
8009811540
MDR Report Key15970335
Report Number3005905321-2022-00001
Device Sequence Number5107185
Product Code IOR
UDI-Device Identifier00850013379125
UDI-Public00850013379125
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberLIBERTY
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer11/02/2022
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient SexMale